You have received some excellent information from Paxiled and Jaquta. There is another possibilty to consider..if only minor anxiety, ask your doctor about klonopin...avoid all the weight gain and side effect problems.
One concern -- wellbutrin is a pure antidepressant and can be stimulating, which can increase your anxiety. I don't know what your primary problem is, anxiety or depression. One thing you might try, though it too can increase anxiety, is to add some wellbutrin to the Celexa and see if it helps with the weight. You can also try switching to Prozac, which tends to have less weight gain, thoiugh that's certainly not a universal truth and there's no guarantee any med will help as much as the one you're on, assuming it's working.
Thanks for your response and advise. My doctor put me on Celexa mainly for my physical symptoms which were related to anxiety. It has helped, but the weight gain, inspite of my nutrition and exercise keeps creeping up and not down. Ugh! I'll keep trying.
I'm not aware of any wash out period needed before starting the new medication. Prozac is also said to be a good choice with minimal weight gain.
Did your doctor check thyroid function, etc? Also as people age their nutritional requirements change.
I think I would possibly be speaking to a psychiatrist versus a family doctor.
The drug (dose) also might need to be adjusted due to age. Not sure.
I'm also not sure what role, if any, the vitamin deficiencies play in all this.
Good luck with the weight loss.
It's not a wash-out period, it's the withdrawal. Celexa physiologically leaves your system within hours, but the brain doesn't adapt very well sometimes to not having the drug in the system and goes through a withdrawal. I can be significant or minor or non-existent, but to play it safe these meds are tapered down slowly to minimize any possible withdrawal. Actually, meds that wash out of the system more slowly, like Prozac, tend to have fewer withdrawal problems.
Some meds need to be separated by a short period of time. I guess these are more specifically SSRI's and MAOI's. I didn't see a major problem with the meds being taken consecutively. This should always be at the discretion of ones doctor though.
I guess I neglected to emphasize the importance of only ever making medication changes after consultation with the treating physician.
There are a number of factors to consider when changing meds. Withdrawal is only one. The doctor should be giving the person clear instructions as how to handle the situation.
I like counting pills and looking at their pretty colors but that's about it.
I don't know a great deal about meds. I researched them extensively initially when I was first asked/ compelled to take them but medications don't really interest me (not unless we're talking about LD50's and poisoning monographs, etc because then they do). I'm not sure I find medications all that interesting. Sounds too much like third form chemistry. Yuck!